Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi
- When
- July 13, 4:21 PM EST
- Where
- Port Sanilac to Port Huron Mi forecast zone, 0.43 mi ESE of Lexington
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.267, -82.523
A thunderstorm moving through southern Lake Huron produced a wind gust to around 35 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm moving through southern Lake Huron produced a wind gust to around 35 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 13, 2:19 PM EST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 319 PM EDT Sat Jul 13 2019 .DISCUSSION... Still expect the marine layer to augment cold frontal convergence which should pretty easily lift unstable boundary layer parcels above the cap in preferred areas, especially as it weakens a bit due to modest improvement of mid-level moisture this afternoon. This warrants a continuation of 30-40 pops centered in the Thumb this afternoon. Even so, the capping inversion won't be going anywhere and elevated CAPE is skinny, so any marginally vigorous updrafts would be isolated in nature and will carry limited potential for impactful weather. Convection will stay closely tied to the convergence zone, and will thus potentially impinge on locales just north of the Detroit area by sunset before dissipating. Sufficient dry air in the column and moderate effective layer shear will pose just an isolated severe wind threat with a any marginal hail threat largely mitigated by warm temps in the lowest 10kft. Dewpoints in the 50s from Wisconsin into northern Lower denote the lead edge of building surface high pressure and will advect into the area behind this evening's cold fropa allowing temps to fall comfortably into the upper 50s and low 60s. This high will be parked over the area on Sunday, leading to pleasant conditions with afternoon highs ranging from the upper 70s in the thumb to low 80s elsewhere. Thermal profile rebounds on Monday as H85 temps recover into the mid teens in advance of a low amplitude wave traversing the northern Great Lakes. With modest low-level moisture improvement behind departing high pressure, a few aftn tstorms will be possible mainly over western areas. For the extended period, Tuesday onwards, summer heat is on with highs in the low 90's and dewpoints in the upper 60's to low 70's. Tuesday a wave will ride over the ridge in northern Ontario which could bring a slight chance of rain in the northern tip of the Thumb and northern Tri-Cities area but best chances look to stay north of the CWA. The remnants of Hurricane Barry will move into the northern Ohio river valley area Wednesday. That moisture combined with the trailing cold front from the previously mentioned system in Canada will bring better rain chances for the entire CWA Wednesday morning through late Wednesday night. A low begins to develop over the northern plains Thursday morning and looks to move into the CWA by Thursday afternoon and evening bringing chances of showers and thunderstorms. Another low develops in the northern plains early Friday morning and its warm front will push into SE MI during the day Friday bringing scattered rain chances as well as some of the hottest air we've seen so far this year. Highs Friday will get into the mid 90's with dewpoints in the mid 70's. && .MARINE... Isolated-scattered thunderstorms this afternoon will end this evening a weak cold front clears the Central Great Lakes. Northwest to north winds in the 10 to 20 knot range behind the front tonight, with a brief higher gust possible this evening over northern Lake Huron. Winds may also be strong in and near any thunderstorm activity. Strong high pressure arriving tomorrow will provide ideal boating condtions with light and variable winds. Modest return southerly flow on Monday will allow temperatures and humidity to build once again, with thunderstorm chances increasing through mid week. && .PREV DISCUSSION... Issued at 1232 PM EDT Sat Jul 13 2019 AVIATION... Main moisture axis with cold front tracking through southeast Michigan early this afternoon, with SCT-BKN VFR (4-8 kft) CU field around, along with westerly winds of 10 to 15 knots during the afternoon. Warm mid level temps expected to provide a cap to convective activity for DTW/YIP. Farther north, some mid level cooling and low level convergence from Lake Huron probably will be a enough to generate isolated-scattered showers/thunderstorms, but mainly over the Thumb Region, attempting to sink south late in the day before daytime instability wanes and activity dissipates early this evening. Strong high pressure building in tonight and tomorrow will then provide clear/mostly clear skies with light and variable winds. For DTW... Cloud bases with the CU field will be flirting around the 5000 foot level this afternoon, but it appears any showers/thunderstorms will miss terminal with just enough of a mid level cap in place, along with a lack of a trigger (far enough removed from marine influences to the east). DTW THRESHOLD PROBABILITIES... * Low for ceiling below 5000 ft this afternoon. * Very low for thunderstorms through early this evening. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...JVC/KDK MARINE.......SF AVIATION.....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 325 PM EDT Sat Jul 13 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-141930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 325 PM EDT Sat Jul 13 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms until about 9pm mainly over the Thumb and northeast portions of the Detroit Metro area. The primary threat is damaging wind gusts up to 60 mph. Small hail is also possible. Storm motion will be to the southeast at 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-141930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 325 PM EDT Sat Jul 13 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms until about 9pm mainly over the Thumb and northeast portions of the Detroit Metro area. The primary threat is damaging wind gusts up to 60 mph. Small hail is also possible. Storm motion will be to the southeast at 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Special Weather Statement
National Weather Service Detroit/Pontiac MI
411 PM EDT Sat Jul 13 2019
MIZ063-132045-
St. Clair-
411 PM EDT Sat Jul 13 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ST. CLAIR COUNTY...
At 411 PM EDT, a strong thunderstorm was located over St. Clair,
moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
St. Clair around 415 PM EDT.
Marine City around 425 PM EDT.
Other locations impacted by this storm include Adair and Rattle Run.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4289 8247 4285 8247 4281 8248 4278 8247
4276 8247 4274 8248 4272 8248 4270 8250
4278 8268 4295 8257 4292 8246
TIME...MOT...LOC 2011Z 295DEG 24KT 4284 8254
SFSpecial Weather Statement National Weather Service Detroit/Pontiac MI 429 PM EDT Sat Jul 13 2019 MIZ055-132045- Sanilac- 429 PM EDT Sat Jul 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANILAC COUNTY... At 429 PM EDT, a strong thunderstorm was located over Carsonville, or near Port Sanilac, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will be near... Applegate around 440 PM EDT. Port Sanilac around 445 PM EDT. Other locations impacted by this storm include Forester, Snover and McGregor. If outdoors, consider seeking shelter inside a building. LAT...LON 4345 8300 4358 8288 4350 8253 4326 8248 TIME...MOT...LOC 2029Z 292DEG 19KT 4344 8265 SF
The Detroit radar (KDTX), 100 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2019Every state in 2019This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839735.